Oct 20, 2001
I've been on my STI (although SIT is probably a better term) for 15 months with success, Over 1000 t-s and < 50 vl. The same combo I started treatment. This followed 15 months of strict adherence. I started at 253/19,000. I began my STI/SIT at 670 t's and was excited to learn I gained t's on my week on week off cycle. (1155 my t-cell high) I tried two weeks off and was alarmed that my vl was 171...however 3 weeks on returned the vl <50. My question...AT >1,000 and <50 eventually I will halt the drugs...If I started at 253 t's will my >1,000 be likely to last for many years? While I tolerate my cycles, and are aware of unchecked replication dangers. I am more eager to take the risk than surrender to this mental and physical 'toxicity' that is the current HAART regimen. Whew, one more dose and another week off....AMEN! Thanks for listening!
| Response from Dr. Boyle
STI/SIT are to be discouraged at this point since they are unproven and experimental. You are fortunate to have succeeded with your "experiment" but it was dnagerous and could have resulted in virologic failure and the development of resistance. As far as the durability of your T cells once you stop therapy, they are certainly not as durable as the T cells you had originally and the slope of decline is likely to be much more rapid that that experienced when you had chronic (but relatively early) HIV disease. Many patients who stop therapy may return rapidly to their baseline T cell level prior to starting therapy, while others may maintain elevated T cells for some time. If you stop therapy, you should monitor your T cells carefully, but don't be surprised to see a rapid decline to perhaps the 400-600 level followed by a plateau which may last for some time but slowly return back toward your baseline T cell count. Congratulations on your success, but make sure you take the right steps to maintain it.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.